MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GRSPR ALGTR UPBTR; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. GRSPR ALGTR UPBTR; ACCESSORIES,ARTHROSCOPIC
Model Number 011021
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Codes No Information (3190); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unknown procedure, the body of the grasper broke apart.It is unknown if a backup device was available and if a delay happened in the procedure.However, no patient complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).D4, h4, h6: updated.H10 h3, h6: the reported device was received for evaluation.It was determined the device did not contribute to the reported event.A complaint history review concluded this was an isolated event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the customer provided image found the device disassembled into its components.A visual inspection of the returned device found that is is not in its original packaging.The device is worn from use, and the lot is shown as l200.The device is disassembled into its components, none of the disassembled parts show any signs of breaks.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, attempted correction of a damaged device, or an impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
GRSPR ALGTR UPBTR
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key10583568
Report Number1219602-2020-01460
Device Sequence Number16801131
Product Code NBH
UDI-Device Identifier03596010022998
UDI-Public03596010022998
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number011021
Device Catalogue Number011021
Device Lot NumberL200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown